Louisiana, 2005

Hail in Louisiana, March 22, 2005

March 22, 2005 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 22, 4:30 AM CST, 25 minutes earlier.

Area forecast discussion, Mar 22, 4:30 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
430 AM CST MON MAR 22 2005

.SYNOPSIS...VIGOROUS VERTICAL STACKED LOW OVER NORTH CENTRAL
OKLAHOMA EARLY THIS MORNING. ASSOCIATED SURFACE BOUNDARY ARCING
ACROSS EAST TEXAS. AHEAD OF BOUNDARY...CONVECTIVE LINE ORIENTED
NORTHEAST TO SOUTHWEST MOVING ACROSSS THE FORECAST AREA. A FEW
WARNINGS WERE ISSUED FOR OUR SOUTHEAST TEXAS COUNTIES WITH REPORTS
OF HAIL. TORNADO WATCHES IN EFFECT UNTIL 6 AM FOR SOUTHEAST
TEXAS...8 AM FOR CENTRAL...SOUTH CENTRAL AND SOUTHWEST LOUISIANA.

&&

.DISCUSSION...LOW PROGGED TO CONTINUE SLOW EASTWARD TREK. SHARPLY
DRIER AIR WILL BE PULLED INTO REGION TODAY WITH CURRENT CONVECTION
SHIFTING EAST AND NORTHEAST. NEAR ZONAL FLOW RETURNS IN WAKE OF LOW
WITH HIGH PRESSURE AT THE SURFACE. LOOKING FOR A DRY WEATHER PATTERN
THROUGH MID-WEEK. FEW SHOWERS POSSIBLE MOVING INTO THURSDAY AND
FRIDAY WITH LOW LEVEL RETURN FLOW SETTING UP. BETTER CHANCES FOR THE
WEEKEND AS ANOTHER SIGNIFICANT SHORTWAVE APPROACHES.

&&

.MARINE...A COLD FRONT MOVING ACROSS THE NORTHWEST GULF THIS MORNING
WILL BRING A CHANCE FOR A FEW SHOWERS AND THUNDERSTORMS AND FOLLOWED
BY A MODERATE OFFSHORE FLOW.

&&

.AVIATION...IFR CONDITIONS AND SCATTERED THUNDERSTORMS CAN BE
EXPECTED THIS MORNING AHEAD OF A COLD FRONT MOVING ACROSS THE REGION.
RAIN CHANCES WILL DIMINISH BY AFTERNOON AS THE FRONT EXITS EAST WITH
VFR CONDITIONS RETURNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  49  73  51  /  40  00  00  00
KBPT  77  49  72  52  /  40  00  00  00
KAEX  74  48  68  48  /  40  00  00  00
KLFT  75  50  71  50  /  40  00  00  00

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH 62 UNTIL 14Z LAZ027>033-041>045-051>055.
TX...TORNADO WATCH 60 UNTIL 12Z TXZ180>182-201-215-216.

&&

MARCOTTE
Hazardous weather outlook, Mar 21, 6:00 AM CST, 22 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CST MON MAR 21 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
221200-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST TEXAS
SOUTHWEST AND SOUTH CENTRAL LOUISIANA AND THE ADJACENT COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT
A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...BECOMING MORE
NUMEROUS TONIGHT AS A COLD FRONT MOVES ACROSS THE REGION. A FEW
STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY
BE REQUIRED TONIGHT.

In the hours before

Special weather statement, Mar 22, 1:08 AM CST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
108 AM CST TUE MAR 22 2005

LAZ027>033-041>045-051>054-TXZ180>182-201-215-216-220957-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-NEWTON-
ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-UPPER ST. MARTIN-VERMILION-
VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

TORNADO WATCH NUMBER 60 HAS BEEN ISSUED FOR SOUTHEAST TEXAS. THE
WATCH WILL BE IN EFFECT THROUGH 6 AM CST. IN SOUTHEAST TEXAS THE
WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES...

TYLER...JASPER...NEWTON...HARDIN...ORANGE AND JEFFERSON.

STRONG THUNDERSTORMS HAVE NOT YET ENTERED THE AREA. A LINE OF STRONG
TO SEVERE THUNDERSTORMS WAS LOCATED AT 1 AM FROM NEAR NACOGDOCHES IN
NORTHEAST TEXAS TO WEST OF HUNTSVILLE TO BELLVILLE IN SOUTHEAST TEXAS
THE LINE WAS MOVING SOUTHEAST 20 MPH AND WILL BE MOVING INTO THE
NORTHWEST PART OF TYLER COUNTY IN SOUTHEAST TEXAS BY 230 AM.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Mar 22, 3:24 AM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
324 AM CST TUE MAR 22 2005

LAZ027>033-041>045-051>054-TXZ180>182-201-215-216-221118-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-NEWTON-
ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-UPPER ST. MARTIN-VERMILION-
VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

TORNADO WATCH NUMBER 62 HAS BEEN ISSUED FOR CENTRAL...SOUTHWEST AND
SOUTH-CENTRAL LOUISIANA THROUGH 8 AM CST.

THE WATCH IS IN EFFECT FOR THE FOLLOWING PARISHES...

VERNON...RAPIDES...AVOYELLES...BEAUREGARD...ALLEN...EVANGELINE...
SAINT LANDRY...CALCASIEU...JEFFERSON DAVIS...LAFAYETTE...UPPER AND
LOWER SAINT MARTIN...CAMERON...VERMILION...NEW IBERIA...AND SAINT
MARY.

A NORTHEAST TO SOUTHWEST LINE OF STRONG TO SEVERE THUNDERSTORMS NOW
APPROACHING TOLEDO BEND DAM IN WESTERN VERNON PARISH WILL MOVE
SOUTHEAST ACROSS THE TORNADO WATCH AREA EARLY THIS MORNING. SOME OF
THESE STORMS HAVE PRODUCED LARGE HAIL IN EAST-CENTRAL TEXAS.
Local storm report, Mar 22, 3:26 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
326 AM CST TUE MAR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     HAIL             ROCKLAND                31.00N 94.38W
03/22/2005  0.75 INCH        TYLER              TX   LAW ENFORCEMENT

            TYLER COUNTY SHERIFFS DEPUTY REPORTED PENNY-SIZED HAIL
            NEAR THE TOWN OF ROCKLAND

0312 AM     HAIL             3 W SAM RAYBURN DAM     31.06N 94.16W
03/22/2005  0.75 INCH        JASPER             TX   LAW ENFORCEMENT

            OFF-DUTY LAW ENFORCEMENT OFFICER REPORTED PENNY-SIZED
            HAIL AT HIS RESIDENCE NEAR SAM RAYBURN DAM.

&&

LGE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Vernon

When
March 22, 4:55 AM CST
Where
Vernon County, Ft Polk
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
31.050, -93.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440277.